MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETY NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD SAFETY NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305115
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.H6: investigation summary: it was reported the needle had an additional needle.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a needle assembly out of the packaging blister with the plastic shield.There is also a needle attached to the needle hub with the tip of the needle visible at the bottom.No other defects or imperfections were observed.This defect could occur during the assembly process.During manufacturing, the plastic hub is placed under the cannulator, then the needle is positioned and assembled to the plastic hub adding the white epoxy to fix it.After, a plastic shield is assembled.In this case, the misfeeding of the cannulator may have induced the double needle.A device history record review was completed for provided material number 305115, lot 2056622.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Verification of the cannulator was performed.The settings were correct, and the flow of product was good.To date, there have been no other similar events reported for this lot.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
It was reported that bd safety needles had an additional needle causing it to protrude from the plastic safety cap.The following information was provided by the initial reporter: we had an issue with product 305115 26gax5/8 hypo needle lot number 2056622.The needle was manufacture with 2 needles which caused one of the needles to protrude from the plastic safety cap.

Brand Name
BD SAFETY NEEDLES
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17025163
Report Number1911916-2023-00356
Device Sequence Number7031402
Product Code FMI
UDI-Device Identifier30382903051152
UDI-Public(01)30382903051152
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305115
Device Catalogue Number305115
Device Lot Number2056622
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Initial Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown